Alert archive / Tennessee / Flash Flood Warnings in 2023
Flash Flood Warning 4, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 4, 2023, 9:54 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2023, 9:54 PM CDT (02:54 UTC)
- Expired
- Jul 5, 2023, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 158 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1354 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
960
WGUS54 KOHX 050254
FFWOHX
TNC135-181-050600-
/O.NEW.KOHX.FF.W.0004.230705T0254Z-230705T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
954 PM CDT Tue Jul 4 2023
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southwestern Perry County in middle Tennessee...
Northwestern Wayne County in middle Tennessee...
* Until 100 AM CDT.
* At 954 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Clifton.
This includes the following streams and drainages...
Beech Creek including Leatherwood, Whiteoak Creek and Eagle Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3543 8803 3545 8804 3547 8803 3548 8799
3550 8798 3547 8786 3534 8777 3532 8778
3532 8802 3533 8802 3535 8801 3537 8801
3537 8802 3539 8803 3539 8801 3539 8799
3540 8797 3541 8797 3542 8798
FLASH FLOOD...RADAR INDICATED
$$
LaRosaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 9:41 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 4, 9:41 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Nashville TN 941 PM CDT Tue Jul 4 2023 ...New UPDATE... .UPDATE... Issued at 935 PM CDT Tue Jul 4 2023 Adjusted pops slightly given latest radar trends. Thunderstorms continue across the southwest, with some radar estimates indicating 2+ inches has fallen with some amounts closer to 3". Currently have a flood advisory for the area with the heaviest rainfall so far and there could be some isolated flooding in low lying / flood prone areas. Showers and isolated thunderstorms are expected to drift slowly eastward overnight. Given the cloud cover, and for areas that saw rain earlier in the day, do think we will at least have some haze/fog overnight. && .SHORT TERM... (This afternoon through Wednesday Night) Issued at 220 PM CDT Tue Jul 4 2023 Most of the convective activity today has been focused along the plateau. High res models continue to favor the plateau through the evening hours in addition to the western counties for scattered showers and storms. A few showers and storms could linger through the overnight hours as a weak shortwave disturbance approaches the area. More scattered showers and storms are expected on Wednesday. There will be plenty of instability across the area but shear will be on the weak side with effective bulk shear values between 10 and 15 kts. With that said, some isolated instances of gusty winds with the storms can't be ruled out but widespread severe chances don't look to be in the cards. && .LONG TERM... (Thursday through next Tuesday) Issued at 220 PM CDT Tue Jul 4 2023 The coverage of showers and storms should be higher on Thursday as a weak shortwave traverses the quasi zonal upper flow. An additional wave will pass through on Friday but the timing of the passage looks like development will favor areas east of I-65 more so than locations west of I-65. Some drier air will filter into the area behind Friday's wave but that won't do much for knocking down PoPs on Saturday as another wave follows in the footsteps. The zonal flow will also gradually transition to semi- northwesterly by Sunday with yet another wave and higher PoPs. && .AVIATION... (00Z TAFS) Issued at 612 PM CDT Tue Jul 4 2023 All quiet at TAF sites with VFR conditions, but radar trends show increasing TCU across southwestern Middle Tennessee. Have put in some VCTS at BNA and MQY this evening, and will monitor further impacts. Otherwise, expect FG again tonight with similar time frames and VIS reductions as last night. After 12Z tomorrow, expect improving VIS with some afternoon shower chances especially for BNA, MQY, SRB, and CSV. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 91 72 90 / 40 50 40 70 Clarksville 72 92 71 89 / 30 30 20 70 Crossville 65 83 65 83 / 50 50 30 60 Columbia 70 90 71 88 / 60 40 40 70 Cookeville 68 86 68 85 / 50 50 40 60 Jamestown 67 84 66 83 / 30 40 30 60 Lawrenceburg 69 89 69 88 / 50 50 40 70 Murfreesboro 70 91 70 90 / 40 50 40 70 Waverly 70 91 70 88 / 40 40 30 70 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......Adcock SHORT TERM...Reagan LONG TERM....Reagan AVIATION.....05
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:57 PM CDT | Areal Flood Advisory | OHX | Perry, Wayne | 3 hr |
| Jul 5, 12:11 AM CDT | Areal Flood Advisory | OHX | Robertson | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.